Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Tchebychev nets on spheres


Author: Sandra Lee Samelson
Journal: Quart. Appl. Math. 49 (1991), 11-18
MSC: Primary 53A15
DOI: https://doi.org/10.1090/qam/1096228
MathSciNet review: MR1096228
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the standard sphere on $ \mathbb{R}{^3}$ admits a Tchebychev net which covers an open subset of the sphere which contains a closed hemisphere.


References [Enhancements On Off] (What's this?)

  • [Tch] P. L Tchebychev, Sur la coupe des vêtements, Assoc. franç. pour l'avancement des sci., Congrés de Paris, 154-155 (1878)
  • [Bie] L. Bieberbach, Über Tchebychefsche Netz auf Flächen negative Krümmung, S-b Preuss. Akad. Wiss., Phys. Math. Kl. 23, 294-321 (1926)
  • [Haz] J. N. Hazzidakis, Über einige Eigenschaften der Flächen mit constantem Krümmungsmass, J. Reine und Angew. Math. (Crelle's J.) 88, 68-73 (1880)
  • [Kl] Wilhelm Klingenberg, Lectures on closed geodesics, Springer-Verlag, Berlin-New York, 1978. Grundlehren der Mathematischen Wissenschaften, Vol. 230. MR 0478069
  • [Pi] A. C. Pipkin, Equilibrium of Tchebychev nets, Arch. Rational Mech. Anal. 85 (1984), no. 1, 81–97. MR 730974, https://doi.org/10.1007/BF00250867
  • [Ser] M. Servant, Sur l'habillage des surfaces, C. R. Acad. Sci. 137, 112-115 (1903)
  • [Sal] S. Samelson, Generalized Tchebychev nets, M. Sc. Thesis, Department of Mathematics, Carnegie Mellon University, 1986
  • [St] J. J. Stoker, Differential geometry, Pure and Applied Mathematics, Vol. XX, Interscience Publishers John Wiley & Sons, New York-London-Sydney, 1969. MR 0240727

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 53A15

Retrieve articles in all journals with MSC: 53A15


Additional Information

DOI: https://doi.org/10.1090/qam/1096228
Article copyright: © Copyright 1991 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website